Alert archive / Florida / Special Marine Warnings in 2017

Special Marine Warning 13, NWS Miami, FL

January 22, 2017

NWS Miami, FL issued this special marine warning at Jan 22, 2017, 11:32 PM EST. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 22, 2017, 11:32 PM EST (04:32 UTC)
Expired
Jan 23, 2017, 12:00 AM EST
In force
28 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Jan 22, 10:10 PM EST, 1 hour 22 minutes earlier.

Area forecast discussion, Jan 22, 10:10 PM EST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1010 PM EST Sun Jan 22 2017

.UPDATE...

A tornado watch has been issued for all of South Florida until 6am
EST.

As of 10 pm, regional radars show a squall line associated with
the advancing front extending from Melbourne to Venice and
continuing into the Gulf of Mexico. Ahead of the line, isolated
cells have been developing over the eastern Gulf of Mexico west of
Naples within a 50+ knot low-level jet axis. These storms may
pose a risk for isolated tornadoes and locally damaging winds as
they approach the Gulf Coast and encounter impressive low-level
hodographs (0-1km SREH 300-350 m2/s2 per SPC mesoanalysis).

Mitigating factors for tornadoes will include veering low-level
winds with a more unidirectional shear profile developing over
time. In addition, water vapor imagery and satellite-derived
precipitable water indicate the instability within the pre-frontal
plume is relatively modest with MLCAPE estimated to be generally
below 1500 J/kg. Still, residents and visitors to South Florida
should make sure to have a way to receive severe weather warnings
overnight, such as NOAA Weather Radio, and be prepared to take
action if warnings are issued.

We are preparing to launch a 04Z supplemental sounding to better
characterize the evolving threat over south Florida.

&&

.PREV DISCUSSION... /issued 712 PM EST Sun Jan 22 2017/

AVIATION...
Along the east coast TAF sites, breezy southwest winds 12-17 KT
with occasional higher gusts will continue through this evening
into Monday morning. As a strong cold front approaches late
tonight, a squall line containing TSRA+, small hail, and possibly
a tor or two will push down the peninsula. Current thinking
regarding the squall line timing...KPBI 23/05-08Z, KFXE KFLL
23/06-09Z, KOPF KMIA KTMB and 23/07-10Z. Have covered this with a
TEMPO group highlighting strong VRB winds. Aft 23/1200Z, behind
the front, breezy winds should turn westerly with precip chances
dwindling.

Timing for the squall line along the Gulf, affecting
KAPF...23/0200-0600Z. Have covered this with a tempo,
highlighting VRB gusty winds and heavy rain. Aft 23/0900Z, winds
should switch to the west.

PREV DISCUSSION... /issued 430 PM EST Sun Jan 22 2017/

DISCUSSION...

TONIGHT...
A very strong mid to upper level trough along with a
surface low over the Southern Gulf Coast States will move eastward
through the Southeastern United States tonight into Monday
morning before moving northeast into the Mid Atlantic States on
Tuesday. This will allow for a strong cold front to work from the
eastern Gulf waters through South Florida late tonight.

The winds ahead of the front will be breezy to windy from the
southwest tonight. Wind gusts will continue to be around 35 mph
over most of South Florida through early this evening, before
decreasing some for tonight. The only exception to this is along
the coastal areas of South Florida where they should remain around
35 mph. Therefore, the Wind Advisory will be extended until early
Monday morning for the coastal areas and will be allow to expire
over rest of South Florida early this evening.

The atmosphere continues to moisten in the low levels, but a cap
around 700 mbs early this afternoon has not allowed for any
showers or thunderstorms to develop. However, the cap will break
down this evening as the strong cold front approaches South
Florida from the Gulf of Mexico. Therefore, the pops will continue
to remain in the categorical range for tonight over South
Florida.

There is also a mid level jet of around 100 knots along with a low
level jet of 40 to 50 knots that will be working into South
Florida tonight allowing for the helicities to increase into the
100 to 200 range. The mid levels of the atmosphere will also be
cooling down into the -10 to -12C late tonight, as the very strong
trough moves through the area. This will lead to the possibility
of strong to severe storms over South Florida tonight ahead of the
cold front.

MONDAY...
There could still be some showers and even a few thunderstorms
ongoing over South Florida Monday morning as the front clears the
area. However, the threat of severe weather will be done, as the
mid to upper level and low level jets will be east of the area.
Therefore, pops will be on an downward trend on Monday from west
to east across South Florida.

TUESDAY THROUGH FRIDAY...
High pressure will build into South Florida for Tuesday and
Wednesday from the west before moving east into the Atlantic
waters for late this week. This will allow for dry weather to work
into the area during this time over South Florida.

Another cold front will then move southward through South Florida
late this week from the north. This will allow for a few showers
to develop over the Atlantic waters during this time. Rest of
South Florida should remain dry.

EXTENDED FORECAST...
The front should stall out over the northern Florida keys this weekend,
as an mid to upper level disturbance moves east from the Gulf
waters across South Florida Saturday night into Sunday. This will
allow for some showers and even a few thunderstorms to affect
South Florida late this weekend. Therefore, a chance of pops have
been ahead for South Florida for Saturday night into Sunday.

MARINE...
The winds will be southwesterly tonight before going westerly on
Monday. The wind speeds will be around 25 to 30 knots with gusts
into the Gale Force conditions for tonight into Monday. Therefore,
the Gale Warning has been expanded to Lake Okeechobee and Biscayne
Bay waters through Monday morning. Rest of South Florida waters
remain in the Gale Warning through Monday evening.

The seas will also be running 8 to 10 feet in the Atlantic Waters
and building to 6 to 8 feet near-shore Gulf waters to 12 to 17
feet offshore Gulf Waters late tonight into Monday. Therefore,
mariners are advise to remain in port through Monday.

BEACH FORECAST...
High Risk of Rip Currents will also continue for the gulf coast
beaches of South Florida through Tuesday evening. The east coast
beaches of South Florida will also continue to see an enhancement
in the threat of rip currents through Tuesday.

FIRE WEATHER...
The relative humidity will also fall into the lower to mid 30s
over most of South Florida for Tuesday into Wednesday, as much
drier air will work into the area from the north. However, the
ERC's should remain below 35 during this time. Therefore, at this
time it looks like there is no fire threat for South Florida.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  68  79  55  77 /  90  40   0   0
Fort Lauderdale  71  80  58  78 /  90  40   0   0
Miami            72  80  59  79 /  90  40   0   0
Naples           71  74  62  75 /  80  50   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for FLZ069.

     Wind Advisory until 7 AM EST Monday for FLZ069-168-172-173.

AM...Small Craft Advisory from 11 PM Monday to 1 PM EST Tuesday for
     AMZ650-651-670-671.

     Gale Warning until 11 PM EST Monday for AMZ650-651-670-671.

     Small Craft Advisory from 1 PM Monday to 7 AM EST Tuesday for
     AMZ610-630.

     Gale Warning until 1 PM EST Monday for AMZ610-630.

GM...Small Craft Advisory from 11 PM Monday to 1 PM EST Tuesday for
     GMZ656-657-676.

     Gale Warning until 11 PM EST Monday for GMZ656-657-676.

&&

UPDATE...22/KS
DISCUSSION...54/BNB
MARINE...54/BNB
AVIATION...27/JT
BEACH FORECAST...54/BNB
FIRE WEATHER...54/BNB
Hazardous weather outlook, Jan 22, 10:03 PM EST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1003 PM EST SUN JAN 22 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
231100-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
1003 PM EST SUN JAN 22 2017

...TORNADO WATCH 24 IS IN EFFECT UNTIL EARLY MONDAY MORNING...
...HIGH RISK OF RIP CURRENTS WEST COAST BEACHES OF SOUTH FLORIDA...
...DANGEROUS MARINE CONDITIONS DEVELOPING TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: SHOWERS AND THUNDERSTORMS WILL OVERSPREAD SOUTH
FLORIDA AHEAD OF A STRONG COLD FRONT. THERE IS A POTENTIAL FOR
STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON, EVENING, AND
OVERNIGHT. THE MAIN THREATS EXPECTED ARE DAMAGING WIND GUSTS,
FREQUENT LIGHTNING STRIKES, HAIL AND ISOLATED TORNADOES.

TORNADOES: ISOLATED TORNADOES MAY DEVELOP WITH THUNDERSTORMS ACROSS
THE REGION LATER THIS AFTERNOON AND OVERNIGHT. WATERSPOUTS ARE
POSSIBLE WITH ANY SHOWER AND THUNDERSTORM ACTIVITY THAT DEVELOPS
TODAY.

WIND: THERE IS A WIND ADVISORY IN EFFECT FOR ALL SOUTH FLORIDA
TODAY. WINDS ARE EXPECTED TO INCREASE BETWEEN 20 TO 25 MPH THIS
AFTERNOON WITH GUSTS TO AROUND 35 MPH. THERE IS ALSO A POTENTIAL FOR
THUNDERSTORMS LATER THIS AFTERNOON, EVENING, AND OVERNIGHT TO
PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.

HAIL: HAIL UP TO THE SIZE OF QUARTER DOLLARS IS POSSIBLE WITH STRONG
THUNDERSTORMS THAT DEVELOP LATER THIS AFTERNOON, EVENING, AND
OVERNIGHT.

FLOODING: MINOR FLOODING IS POSSIBLE WITH HEAVIER SHOWERS AND STORMS
LEADING TO PONDING OF WATER IN POORLY DRAINED AREAS OVER THE EAST
COAST AND GULF COAST METRO AREAS. MINOR COASTAL FLOODING IS
POSSIBLE ALONG THE GULF COAST AROUND THE TIMES OF HIGH TIDE.

RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS FOR THE GULF COAST
BEACHES. FOR THE ATLANTIC BEACHES, A MORE MODERATE RISK OF RIP
CURRENTS IS EXPECTED TODAY.

WAVES: SEAS BUILDING TO 10 TO 12 FEET IN THE OFFSHORE ATLANTIC AND
10 TO 16 FEET IN THE GULF LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WEST WIND BEHIND THE FRONT WILL CONTINUE TO LEAD TO HAZARDOUS
MARINE CONDITIONS ACROSS SOUTH FLORIDA WATERS THROUGH TUESDAY. RIP
CURRENTS WILL BE POSSIBLE ALONG BOTH THE ATLANTIC AND GULF COASTS
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. INDIVIDUAL SPOTTERS ARE
ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

In the hours before

Special weather statement, Jan 22, 11:15 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
1115 PM EST SUN JAN 22 2017

FLZ063-066-069-070-230515-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
Glades FL-
1115 PM EST SUN JAN 22 2017

...Significant Weather Advisory for winds up to 55 mph and up to
nickel sized hail FOR northwestern Collier...northern Hendry and
Glades Counties Until 1215 AM EST...

* At 1114 PM EST...Doppler radar was tracking a Line of strong
  thunderstorms along a line extending from near Muse to 13 miles
  southwest of Lovers Key State Park...and moving northeast AT 55
  mph.

* The primary impacts will be up to nickel sized hail and gusty
  winds of up TO 55 mph. These winds can down small tree limbs and
  branches...and blow around unsecured small objects. Seek shelter
  in a safe building until the storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Naples, Clewiston, Labelle, Moore Haven, Lakeport, Palmdale, Ave
  Maria, Buckhead Ridge, Golden Gate Estates, Montura, Immokalee,
  Orangetree, East Naples, Golden Gate, Port La Belle, Brighton
  Seminole Reservation, Devils Garden, Big Corkscrew Island,
  Vineyards and Naples Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents should remain on the alert for additional statements and
possible warnings.

&&

A tornado watch remains in effect until 600 AM EST for southern,
southeastern and southwestern Florida.

LAT...LON 2633 8184 2632 8166 2642 8166 2642 8156
      2703 8156 2703 8127 2712 8127 2712 8117
      2721 8117 2721 8094 2714 8087 2720 8082
      2713 8079 2700 8087 2691 8100 2679 8082
      2684 8077 2676 8084 2604 8184
TIME...MOT...LOC 0414Z 245DEG 46KT 2690 8152 2627 8203

ALM

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 11:15 PM ESTSpecial Weather StatementMFLGlades, Hendry60 min
Jan 22, 11:50 PM ESTSpecial Marine WarningMFL25 min
Jan 23, 12:03 AM ESTSpecial Marine WarningMFL57 min
Jan 23, 12:03 AM ESTSpecial Weather StatementMFLCollier, Glades, Hendry, Palm Beach57 min
Jan 23, 12:20 AM ESTSpecial Marine WarningMFL25 min
Jan 23, 12:25 AM ESTSevere Thunderstorm WarningMFLGlades, Hendry, Palm Beach50 min
Jan 23, 12:36 AM ESTSevere Thunderstorm WarningMFLCollier24 min
Jan 23, 12:46 AM ESTSpecial Marine WarningMFL44 min
Jan 23, 12:54 AM ESTSpecial Weather StatementMFLBroward, Collier, Palm Beach66 min
Jan 23, 12:58 AM ESTTornado WarningMFLPalm Beach32 min
Jan 23, 1:03 AM ESTSevere Thunderstorm WarningMFLCollier42 min
Jan 23, 1:12 AM ESTSpecial Marine WarningMFL63 min
Jan 23, 1:17 AM ESTTornado WarningMFLPalm Beach28 min
Jan 23, 1:25 AM ESTTornado WarningMFLCollier20 min
Jan 23, 1:26 AM ESTSpecial Marine WarningMFL94 min
Jan 23, 1:41 AM ESTTornado WarningMFLPalm Beach10 min
Jan 23, 1:52 AM ESTSpecial Marine WarningMFL83 min
Jan 23, 1:56 AM ESTSpecial Weather StatementMFLBroward, Monroe, Palm Beach64 min
Jan 23, 2:02 AM ESTSevere Thunderstorm WarningMFLPalm Beach43 min
Jan 23, 2:23 AM ESTWind AdvisoryMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more17 hr
Jan 23, 2:29 AM ESTSevere Thunderstorm WarningMFLBroward31 min
Jan 23, 2:48 AM ESTSpecial Weather StatementMFLBroward, Miami-Dade, Monroe87 min
Jan 23, 2:49 AM ESTSpecial Weather StatementMFLMonroe26 min
Jan 23, 2:54 AM ESTSevere Thunderstorm WarningMFLBroward36 min
Jan 23, 2:56 AM ESTTornado WarningMFLMiami-Dade, Monroe34 min
Jan 23, 2:57 AM ESTSpecial Marine WarningMFL63 min
Jan 23, 3:06 AM ESTSpecial Marine WarningMFL84 min
Jan 23, 3:35 AM ESTSevere Thunderstorm WarningMFLBroward, Miami-Dade, Monroe40 min
Jan 23, 3:42 AM ESTSpecial Marine WarningMFL48 min
Jan 23, 3:44 AM ESTTornado WarningMFLMiami-Dade19 min
Jan 23, 4:01 AM ESTSpecial Weather StatementMFLMiami-Dade44 min
Jan 23, 4:15 AM ESTSevere Thunderstorm WarningMFLMiami-Dade11 min
Jan 23, 4:19 AM ESTSpecial Marine WarningMFL41 min
Jan 23, 4:55 AM ESTSpecial Marine WarningMFL50 min
Jan 23, 5:43 AM ESTSpecial Marine WarningMFL32 min
Jan 23, 5:43 AM ESTSpecial Marine WarningMFL32 min
Jan 23, 6:12 AM ESTSpecial Marine WarningMFL48 min
Jan 23, 7:03 AM ESTSpecial Weather StatementMFLCollier, Glades, Hendry87 min
Jan 23, 7:45 AM ESTSpecial Marine WarningMFL60 min
Jan 23, 8:30 AM ESTSpecial Weather StatementMFLPalm Beach75 min
Jan 23, 9:52 AM ESTSpecial Weather StatementMFLMiami-Dade53 min
Jan 23, 10:38 AM ESTSpecial Marine WarningMFL82 min
Jan 23, 11:34 AM ESTSpecial Marine WarningMFL56 min

Nearby

Special Marine Warnings in Florida, 2017Every special marine warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.